Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Error analysis of some techniques for updating orthogonal decompositions

Author: C. C. Paige
Journal: Math. Comp. 34 (1980), 465-471
MSC: Primary 65F30
MathSciNet review: 559196
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider accurate and efficient methods for updating the result of the transformation $C = BQ$, Q orthogonal, of a given matrix B when Q is available. Adding or deleting a row, or adding a column of B leads to a continuation of the original transformation, and as such is numerically stable. In particular, we discuss a well-known method for updating when a column of B is deleted, and show that it is as numerically stable as the problem allows. The results extend to two-sided transformations of the form $C = {Z^T}BQ$. The methods and analyses are independent of the form or rank of B and C, and so are widely applicable.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65F30

Retrieve articles in all journals with MSC: 65F30

Additional Information

Keywords: Error analysis, updating techniques, orthogonal decompositions, orthogonal matrices
Article copyright: © Copyright 1980 American Mathematical Society